MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT202
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the subject mr290v vented autofeed humidification chamber and rt202 adult breathing circuit was returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.Results: visual inspection identified a crack at the base of the dome of the chamber.Conclusion: our investigation identified a crack on the dome of the mr290v vented autofeed humidification chamber.Based on our investigation, the crack is likely to be due to externally applied mechanical stress.Every mr290v vented autofeed humidification chamber is pressure tested following the manufacturing process and any holes,cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v vented autofeed humidification chambers would have met the required specifications at the time of production.The user instructions provided with the rt202 adult breathing circuit include the following: - visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.- ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that an mr290v vented autofeed humidification chamber supplied with an rt202 adult breathing circuit was found leaking water during use.There was no patient harm reported.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20298083
Report Number9611451-2024-00518
Device Sequence Number12699065
Product Code BTT
UDI-Device Identifier09420012430304
UDI-Public(01)09420012430304(10)2103020732(11)240303(17)290303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRT202
Device Catalogue NumberRT202
Device Lot Number2103020732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown